Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What is the reason for burning sensation in hands and feet?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
My mother is having irregular burning sensation in hands n feet. Sometimes less, sometimes more. She is not diabetic. Her cholesterol value is 315 and triglycerides value is 600 recently done the tests. Just in last 15 days there is onset of burning feeling. What could be the reason? Do you think TENS and IFT will be of help in reducing burning and numbness in feet n hands.. Because of this problem she is not able to sleep properly and takes sedative Stalopam Lite, which also doesn't give her proper sound sleep Kindly advice on the same.
Posted Fri, 13 Dec 2013 in General Health
Answered by Dr. Pratap VGM 1 hour later
Brief Answer: Atherosclerosis and spondylosis related Detailed Answer: Dear sir/madam Welcome to healthcare magic I reviewed your quiery, you have uncontrolled dyslipedemia and neck spondylosis which is a degenertive condition. These two entities are two different risk factors for development of burning sensation and numbness. Idue to uncontrolled hypertriglyceredemia the viscosity of the blood increased including blood vessel wall injury causing thickining of blood vessels causing lowered blood supply to the tissues supplied which might cause the above mentioned symptoms Neck spondylosis causes pressure on nerve roots causing tingling, numbness and pain in the involved nerves.. So after knowing possible conditions, let me tell you that physiotherapy, IFT and TENS will improve the condition to certain extent by decreasing the symptoms but not completly relieves the pain and numbness Hope this information is helpful Thanks
Above answer was peer-reviewed by
Follow-up: What is the reason for burning sensation in hands and feet? 12 hours later
Hello Doctor, Thank you very much for the details but the burning and numbness in hands n feet started just 15 days back. Actually she was taking blood pressure medicine Betacap 20 and Losar 50 (BD) since last 4-5 years. Three months back she started having vertigo and dizziness, so doctor ruled out that it maybe due to Betacap. She stopped one betacap and after 4 days stopped the other one two and contd with Losar 50 (BD) Within 24 hours her BP shot up to 170/100 with profuse sweating and shivering. She was given Depin sublingual which dropped the BP to 130/80. And then doctor put her on Amlodepin and Losar. But this also didnt give relief much. She later caught up with malaria and started having tremors n shakiness in body with excessive sweating. This was after 12 days of stopping Betacap. Once malaria subsided she started having burning and tingling sensations in feet n hands sometimes less sometimes more. Finally she is on Betacap 20 (OD) with no other BP medicine. Her BP is around 130/80 n sometimes even 110/70. Is this because of high triglycerides that her BP is at this level by just one medicine, wherein she had to take Betacap n Losar twice a day to get this level before. How come within a 15 days time period this burning sensation occurred all of a sudden. She was on Simastatin and Maxapa for a long time. She left Maxapa only two months back n Simastatin one month back. Also she doesn't eat much then also it increased. She doesn't eat any oily food, no red meat. She also doesnt feel like eating anything now. She feels hungry cause of multivitamins she is taking, but when she sees the food she doesnt feel like eating. She is only eating fruits like orange, XXXXXXX and lemon juice, vegetable soup and one roti. Now again she has started Simvastanin 20 (OD) and Maxapa (OD) 4 days back. In how much time should the cholesterol n triglycerides come in normal limit. Also will cervical n spinal traction help in anyway, or should go directly for IFT and TENS? Should we try Gabapentin for nerves? Please update me on all of it so that we can come to know what exactly is going on and in how much much time will she recover. Await reply Regards n Thanks XXXXXXX
Answered by Dr. Pratap VGM 7 hours later
Brief Answer: Multiple areas needs to be addressed Detailed Answer: Dear sir Some of the anti-malarial drugs cause burning sensation or post fever conditions might cause these symptoms, but if it is due to old fever it will subside within a month. But she is having hypertension and high triglycerides it might even worsen the symptoms by atherosclerosis. So strict control of lipids and blood pressure is a continue and other drugs. Secondly get microalbumin estimation done, it might explain the symptoms related to microvascular complications.. Dont go for tractions as you are not having spondylosis or other degenerative diseases, its is better for you to take Tens or ift.. You can start gabapentin or pregabalin after consulting your doctor but rule out contraindications Thanks
Above answer was peer-reviewed by
Follow-up: What is the reason for burning sensation in hands and feet? 2 hours later
Thank you doctor. The Blood pressure is not going above 130/80. All these years she was on Betacap 20 and Losar 50 (BD) then the BP used to be maintained at 130/80 Now with just one Betacap 20 once a day her BP is below 130/80, sometimes even 110/70. What could be the reason for such a drastic change, that a person who used to take BP medicine twice a day now only one Betacap 20 once a day keeps the BP below 130 n sometimes even low like 100 that she has to take salts to increase cause then she would feel dizziness while sitting and walking.
Answered by Dr. Pratap VGM 9 hours later
Brief Answer: Resistant hypertension with postural hypotension Detailed Answer: Dear sir Some times one drugs might not enough in cases of fever, altered renal status or any cause that rises blood pressure for that period of time. Once if it get subsided then pressures will automatically become normal and they might not need any medications.. Review whether your present drug is ok, becuase it is causing postural variations which commonly happens if you are taking excess dosage.. try to reduce the dosage and monitor the blod pressure.. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor